How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr-A-Greene Your Own Question
Dr-A-Greene, Psychologist
Category: Mental Health
Satisfied Customers: 309
Experience:  Clinical and Forensic Psychologist
Type Your Mental Health Question Here...
Dr-A-Greene is online now
A new question is answered every 9 seconds

Ive been, for lack of a better word, befuddled lately. Im

This answer was rated:

I've been, for lack of a better word, befuddled lately. I'm having trouble making lists of things to do, and trouble sticking to them. My head feels "fuzzy" and my usual quick thinking has slowed down. I'm wondering whether either of my two latest meds (cogentin and Abilify) could be responsible for this slowdown. By the way, I do have bipolar disorder and do get depressed, but this feels different somehow, like I'm sort of floating mentally and not feeling a whole lot otherwise. Suggestions?

It could absolutely be the medication. I don't know how long you've been on them, but it will take your body some time to adjust. Abilify is an anti-psychotic that is used for mood stabilization. It works well in leveling out Bipolar Disorder, but unfortunately it comes with a lot of the usual side effects of other anti-psychotic medications including fatigue, drowsiness, dizziness, headaches, etc. Cogentin is less likely to have the side effects of mental slowing or emotional dulling. So my guess is that it might be the Abilify in particular.


Another thing to think about is that it could be your Bipolar cycling out of a manic phase. When mania is present there is a high level of productivity, concentration, and an increased feeling of mental sharpness. When cycling out of the manic phase it can feel like you're unnaturally slow or groggy - but this might just be natural and normal.


Either way I think it depends on the timing. If you just began the meds, I'd give your body some time to adjust. It takes a while for everything to come into balance. In time you should begin to liven up again. However, if you've been on them for some time, you might want to talk to your physician about decreasing the dosage a bit.


I hope this helps - please feel free to ask further questions!

Good luck to you,

Dr. G.

Dr-A-Greene and other Mental Health Specialists are ready to help you

Related Mental Health Questions